Bounded Solutions of KdV and Non-Periodic One-Gap Potentials in Quantum Mechanics

Dmitry V. Zakharov, Sergey A. Dyachenko, Vladimir E. Zakharov

Research output: Contribution to journalArticlepeer-review

10 Scopus citations


We describe a broad new class of exact solutions of the KdV hierarchy. In general, these solutions do not vanish at infinity, and are neither periodic nor quasi-periodic. This class includes algebro-geometric finite-gap solutions as a particular case. The spectra of the corresponding Schrödinger operators have the same structure as those of N-gap periodic potentials, except that the reflectionless property holds only in the infinite band. These potentials are given, in a non-unique way, by 2N real positive functions defined on the allowed bands. In this letter we restrict ourselves to potentials with one allowed band on the negative semi-axis; however, our results apply in general. We support our results with numerical calculations.

Original languageEnglish (US)
Pages (from-to)731-740
Number of pages10
JournalLetters in Mathematical Physics
Issue number6
StatePublished - Jun 1 2016


  • Schrödinger operator
  • integrable systems
  • soliton solutions

ASJC Scopus subject areas

  • Statistical and Nonlinear Physics
  • Mathematical Physics


Dive into the research topics of 'Bounded Solutions of KdV and Non-Periodic One-Gap Potentials in Quantum Mechanics'. Together they form a unique fingerprint.

Cite this